Alert archive / South Dakota / Blizzard Watches in 2012
Blizzard Watch 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard watch at Feb 26, 2012, 3:20 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 28, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 3:20 PM CST (21:20 UTC)
- In effect from
- Feb 28, 2012, 6:00 AM CST
- Expired
- Feb 27, 2012, 2:19 PM CST
- In force
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738 WWUS43 KABR 262120 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CST SUN FEB 26 2012 ...MAJOR WINTER STORM EXPECTED TUESDAY AND WEDNESDAY... .A STORM SYSTEM WILL DEVELOP ACROSS THE SOUTHERN ROCKIES AND LIFT INTO THE PLAINS ON TUESDAY. THIS SYSTEM PROMISES TO BRING HEAVY SNOW ACCUMULATION...STRONG WINDS AND HAZARDOUS TRAVEL CONDITIONS TO THE REGION THROUGH MID WEEK. SDZ003>006-009-010-015>018-270930- /O.CAN.KABR.WW.Y.0005.000000T0000Z-120227T0000Z/ /O.CAN.KABR.WS.A.0003.120228T1200Z-120301T0000Z/ /O.NEW.KABR.BZ.A.0001.120228T1200Z-120301T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD 320 PM CST SUN FEB 26 2012 /220 PM MST SUN FEB 26 2012/ ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH HAS BEEN CANCELLED. * TIMING...THE STORM SYSTEM WILL BEGIN TO SPREAD LIGHT SNOW ACROSS THE REGION DURING THE MORNING HOURS ON TUESDAY. MODERATE TO HEAVY SNOWFALL IS POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY EVENING. * WINDS/VISIBILITY...WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY NIGHT RESULTING IN NEAR ZERO VISIBILITY ALONG WITH BLOWING AND DRIFTING OF SNOW. WINDS WILL ALSO IMPROVE BY MID DAY WEDNESDAY AS THE SYSTEM MOVES EAST. * SNOW ACCUMULATIONS...SNOW AMOUNTS WILL VARY WIDELY ACROSS THE REGION...FROM 8 TO 12 INCHES ACROSS THE MISSOURI VALLEY AREAS...AND 12 TO 18 INCHES AROUND THE SISSETON HILLS AND ACROSS THE JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ039-046-SDZ007-008-011-019>023-270930- /O.CAN.KABR.WW.Y.0005.000000T0000Z-120227T0300Z/ /O.CAN.KABR.WS.A.0003.120228T1200Z-120301T0000Z/ /O.NEW.KABR.BZ.A.0001.120228T1200Z-120301T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 320 PM CST SUN FEB 26 2012 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH HAS BEEN CANCELLED. * TIMING...THE STORM SYSTEM WILL BEGIN TO SPREAD LIGHT SNOW ACROSS THE REGION DURING THE MORNING HOURS ON TUESDAY. MODERATE TO HEAVY SNOWFALL IS POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY EVENING. * WINDS/VISIBILITY...WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY NIGHT RESULTING IN NEAR ZERO VISIBILITY ALONG WITH BLOWING AND DRIFTING OF SNOW. WINDS WILL ALSO IMPROVE BY MID DAY WEDNESDAY AS THE SYSTEM MOVES EAST. * SNOW ACCUMULATIONS...SNOW AMOUNTS WILL VARY WIDELY ACROSS THE REGION...FROM 8 TO 12 INCHES ACROSS THE MISSOURI VALLEY AREAS...AND 12 TO 18 INCHES AROUND THE SISSETON HILLS AND ACROSS THE JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ033>037-045-048-051-270930- /O.CAN.KABR.WS.A.0003.120228T1200Z-120301T0000Z/ /O.NEW.KABR.BZ.A.0001.120228T1200Z-120301T0000Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 320 PM CST SUN FEB 26 2012 /220 PM MST SUN FEB 26 2012/ ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE WINTER STORM WATCH HAS BEEN CANCELLED. * TIMING...THE STORM SYSTEM WILL BEGIN TO SPREAD LIGHT SNOW ACROSS THE REGION DURING THE MORNING HOURS ON TUESDAY. MODERATE TO HEAVY SNOWFALL IS POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY EVENING. * WINDS/VISIBILITY...WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY NIGHT RESULTING IN NEAR ZERO VISIBILITY ALONG WITH BLOWING AND DRIFTING OF SNOW. WINDS WILL ALSO IMPROVE BY MID DAY WEDNESDAY AS THE SYSTEM MOVES EAST. * SNOW ACCUMULATIONS...SNOW AMOUNTS WILL VARY WIDELY ACROSS THE REGION...FROM 8 TO 12 INCHES ACROSS THE MISSOURI VALLEY AREAS...AND 12 TO 18 INCHES AROUND THE SISSETON HILLS AND ACROSS THE JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ CONNELLY
3 follow-up statements
542 WWUS43 KABR 270201 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 801 PM CST SUN FEB 26 2012 ...MAJOR WINTER STORM EXPECTED TUESDAY INTO WEDNESDAY... .A STORM SYSTEM WILL DEVELOP ACROSS THE SOUTHERN ROCKIES AND LIFT INTO THE PLAINS ON TUESDAY. THIS SYSTEM PROMISES TO BRING HEAVY SNOW ACCUMULATION...STRONG WINDS AND HAZARDOUS TRAVEL CONDITIONS TO THE NORTHERN PLAINS. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271415- /O.CON.KABR.BZ.A.0001.120228T1200Z-120301T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 801 PM CST SUN FEB 26 2012 /701 PM MST SUN FEB 26 2012/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...THE STORM SYSTEM WILL BEGIN TO SPREAD LIGHT SNOW ACROSS THE REGION DURING THE MORNING HOURS ON TUESDAY. MODERATE TO HEAVY SNOWFALL IS POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY EVENING. * WINDS/VISIBILITY...NORTH WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY NIGHT...RESULTING IN NEAR ZERO VISIBILITY ALONG WITH BLOWING AND DRIFTING SNOW. WINDS WILL IMPROVE BY MID DAY WEDNESDAY AS THE SYSTEM MOVES EAST. * SNOW ACCUMULATIONS...SNOW AMOUNTS WILL VARY WIDELY ACROSS THE REGION...FROM 8 TO 12 INCHES ACROSS THE MISSOURI VALLEY...TO 12 TO 18 INCHES AROUND THE SISSETON HILLS...GLACIAL LAKES AND ACROSS THE JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ TDK
664 WWUS43 KABR 271131 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 531 AM CST MON FEB 27 2012 ...MAJOR WINTER STORM EXPECTED TUESDAY INTO WEDNESDAY... .A STORM SYSTEM WILL DEVELOP ACROSS THE SOUTHERN ROCKIES AND LIFT INTO THE PLAINS ON TUESDAY. THIS SYSTEM PROMISES TO BRING HEAVY SNOW ACCUMULATION...STRONG WINDS AND HAZARDOUS TRAVEL CONDITIONS TO THE NORTHERN PLAINS. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-272345- /O.CON.KABR.BZ.A.0001.120228T1200Z-120301T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 531 AM CST MON FEB 27 2012 /431 AM MST MON FEB 27 2012/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...THE STORM SYSTEM WILL BEGIN TO SPREAD LIGHT SNOW ACROSS THE REGION DURING THE MORNING HOURS ON TUESDAY. MODERATE TO HEAVY SNOWFALL IS POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY EVENING. * WINDS/VISIBILITY...NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY NIGHT...RESULTING IN NEAR ZERO VISIBILITY ALONG WITH BLOWING AND DRIFTING SNOW. WINDS WILL IMPROVE BY MID DAY WEDNESDAY AS THE SYSTEM MOVES EAST. * SNOW ACCUMULATIONS...SNOW AMOUNTS WILL VARY WIDELY ACROSS THE REGION...FROM 8 TO 12 INCHES ACROSS THE MISSOURI VALLEY...TO 12 TO 16 INCHES AROUND THE SISSETON HILLS...GLACIAL LAKES AND ACROSS THE JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SD
424 WWUS43 KABR 272019 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 219 PM CST MON FEB 27 2012 ...MAJOR WINTER STORM EXPECTED TUESDAY INTO WEDNESDAY... .A STORM SYSTEM WILL DEVELOP ACROSS THE SOUTHERN ROCKIES AND LIFT INTO THE PLAINS ON TUESDAY. THIS SYSTEM PROMISES TO BRING HEAVY SNOW ACCUMULATION...STRONG WINDS AND HAZARDOUS TRAVEL CONDITIONS TO THE REGION. MNZ039-046-SDZ003>011-015>017-033>036-280830- /O.UPG.KABR.BZ.A.0001.120228T1200Z-120301T0000Z/ /O.NEW.KABR.BZ.W.0001.120228T2100Z-120301T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-STANLEY-SULLY- HUGHES-HYDE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE 219 PM CST MON FEB 27 2012 /119 PM MST MON FEB 27 2012/ ...BLIZZARD WARNING IN EFFECT FROM 3 PM CST /2 PM MST/ TUESDAY TO 6 PM CST /5 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ TUESDAY TO 6 PM CST /5 PM MST/ WEDNESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...THE STORM SYSTEM WILL BEGIN TO SPREAD LIGHT SNOW OR FREEZING DRIZZLE ACROSS THE REGION DURING THE MORNING HOURS ON TUESDAY. MODERATE TO HEAVY SNOWFALL WILL DEVELOP DURING THE AFTERNOON HOURS TUESDAY AND CONTINUE INTO WEDNESDAY. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY EVENING. * WINDS/VISIBILITY...NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY NIGHT...RESULTING IN NEAR ZERO VISIBILITY ALONG WITH BLOWING AND DRIFTING SNOW. WINDS WILL IMPROVE BY MID DAY WEDNESDAY AS THE SYSTEM MOVES EAST. * SNOW ACCUMULATIONS...SNOW AMOUNTS WILL VARY WIDELY ACROSS THE REGION...FROM 6 TO 10 INCHES ACROSS THE MISSOURI VALLEY...TO 8 TO 12 INCHES ACROSS THE JAMES VALLEY...AND OVER A FOOT OF SNOW IS POSSIBLE FOR THE SISSETON HILLS REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ018>023-037-045-048-051-280830- /O.UPG.KABR.BZ.A.0001.120228T1200Z-120301T0000Z/ /O.NEW.KABR.WS.W.0003.120228T1800Z-120301T0000Z/ SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER...MURDO...PRESHO... FORT THOMPSON 219 PM CST MON FEB 27 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM CST WEDNESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...THE STORM SYSTEM WILL BEGIN TO SPREAD LIGHT SNOW OR FREEZING DRIZZLE ACROSS THE REGION DURING THE MORNING HOURS ON TUESDAY. AS THE SYSTEM CONTINUES TO DEVELOP DURING THE DAY...PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX. MODERATE TO HEAVY SNOWFALL WILL THEN DEVELOP DURING THE OVERNIGHT HOURS AND INTO WEDNESDAY MORNING. CONDITIONS SHOULD BEGIN TO IMPROVE WEDNESDAY EVENING. * WINDS/VISIBILITY...NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP LATE TUESDAY NIGHT...RESULTING IN NEAR ZERO VISIBILITY ALONG WITH BLOWING AND DRIFTING SNOW. WINDS WILL IMPROVE BY MID DAY WEDNESDAY AS THE SYSTEM MOVES EAST. * SNOW ACCUMULATIONS...SNOW AMOUNTS WILL VARY WIDELY ACROSS THE AREA DUE TO THE COMBINATION OF SNOW...ICE...AND RAIN...THOUGH WIDESPREAD HEAVY SNOW ACCUMULATION IS STILL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CONNELLY
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard watch went out at Feb 26, 11:55 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 26, 11:55 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1155 AM CST SUN FEB 26 2012
.UPDATE...
18Z AVIATION DISCUSSION UPDATED BELOW...
MINOR TWEAKS TO FORECAST THIS MORNING. MOST SNOW IN ASSOCIATION
WITH SURFACE LOW OVER SISSETON HILLS NOW IN NORTH DAKOTA WITH
EXCEPTION TO A BAND OF SNOW IN THE COLD ADVECTION REGIME SITUATED
JUST WEST OF ABERDEEN. SNOW IS NOT PARTICULARLY HEAVY...BUT WITH
WINDS GUSTING 30 TO 40MPH SHOULD SEE DECENT REDUCTION TO
VISIBILITY. OTHERWISE WILL CONTINUE TO SEE SCATTERED LIGHT SNOW
SHOWERS DOT THE CWA...AND STRONGEST WINDS FROM PHILIP TO PIERRE TO
HURON. CONDITIONS STILL EXPECTED TO DRASTICALLY IMPROVE THIS
EVENING AS FEATURE CONTINUES EAST. FOCUS THEN SHIFTS TO MAJOR
WINTER STORM FOR TUESDAY TIMEFRAME...DETAILS WITH THAT WILL COME
OUT IN AFTERNOON PACKAGE.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY
WINTER WEATHER TODAY...AND AGAIN TUESDAY WILL BE THE FORECAST CHALLENGES.
AS OF 9Z...AN AREA OF LOW PRESSURE IS SITUATED NEAR KPIR. WHILE A
NARROW BAND OF PCPN IS SHOWING UP ON RADAR ALONG I-29...NO
OBSERVATIONS ARE REPORTING PCPN. THE MOST SIGNIFICANT BAND OF PCPN
IS ON THE BACK SIDE OF THE LOW PRESSURE WHERE KPHP ACTUALLY
REPORTED A BRIEF PERIOD OF 1/4SM WITH MODERATE SNOW. VARIOUS
HI-RES MODELS SHOW THIS BAND WEAKENING BY 12Z...WITH THE MAJORITY
OF THE SNOW REMAINING ACROSS ND. HOWEVER AS THE SURFACE LOW MOVES
EAST...ADDITIONAL CAA SNOW SHOWERS WILL BE POSSIBLE...ESPECIALLY
FOR LOCATIONS NORTH OF HIGHWAY 212. WHILE SNOWFALL AMOUNTS WILL BE
ON THE LIGHT SNOW...OR LESS THAN ONE INCH...THE COMBINATION OF
FALLING SNOW AND STRONG WESTERLY WINDS WILL LIKELY RESULT IN
REDUCED VISIBILITIES LATER THIS AFTERNOON. CONDITIONS SHOULD
VASTLY IMPROVE BY 3Z MONDAY.
MONDAY...AND MOST OF MONDAY NIGHT SHOULD BE DRY AS MODELS ARE
SHOWING DOWN THE PROGRESSION OF THE NEXT STORM SYSTEM. IN FACT THE
0Z ADJMRA HIGHEST POP IS ONLY 11 PERCENT. BECAUSE OF THE SLOWER
PROGRESSION...HAVE SIGNIFICANTLY REDUCED POPS ON MONDAY NIGHT.
AT THIS TIME...MODERATE TO HEAVY SNOW TUESDAY AND TUESDAY NIGHT
LOOKS LIKE A SURE THING. WHILE THE STORM TRACK COULD STILL
CHANGE...THERE IS ENOUGH FORECASTER CONFIDENCE TO ISSUE A WINTER
STORM WATCH BEGINNING 12Z TUESDAY...THROUGH 0Z THURSDAY. THE SREF
IS SHOWING A HIGH PROBABILITY THE EASTERN CWA COULD SEE ONE INCH
AN HOUR SNOWFALL DURING THE AFTERNOON HOURS ON TUESDAY. GUIDANCE
FROM HPC IS ALSO SHOWING ONE INCH IN HOUR SNOWFALL...BUT NOT UNTIL
0Z TO 6Z WEDNESDAY. SNOWFALL AMOUNTS COULD RANGE FROM 12 PLUS
INCHES...ALONG THE I-29 CORRIDOR...TO AROUND 6 INCHES FOR
LOCATIONS WEST OF THE MISSOURI RIVER.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MAJOR WINTER STORM SYSTEM CONTINUES TUESDAY NIGHT AND WEDNESDAY.
MAJOR WINTER STORM SYSTEM WILL BE WELL UNDERWAY TUESDAY
NIGHT...LASTING THROUGH THE DAY WEDNESDAY. LATEST NUMERICAL
PREDICTION MODELS REMAIN IN EXCELLENT AGREEMENT...TRENDING TOWARD
SLOWING THE WEST TO EAST TRANSLATION OF THE SFC AND ASSOCIATED
CLOSED UPPER LOW BY ABOUT 6 HRS. DESPITE THE SLIGHT TIMING
CHANGE...SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED THROUGHOUT
THE CWA BY WEDNESDAY EVENING. LATEST INDICATIONS ARE THAT BETWEEN
8 AND 16 INCHES OF THE WHITE STUFF WILL FALL BY SUNSET
WEDNESDAY...WITH HIGHEST AMOUNTS...IN EXCESS 12 INCHES...EAST OF
STATE HIGHWAY 47. IN ADDITION TO THE MODERATE TO HEAVY FALLING
SNOW...STRONG NORTH TO NORTHWEST WINDS ON THE BACKSIDE OF THE
SYSTEM WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW/WHITEOUT
CONDITIONS TUESDAY NIGHT AND WEDNESDAY...ONLY ADDING TO MAJOR
TRAVEL IMPACTS/DIFFICULTIES. MODELS ARE ALSO TRENDING SLIGHTLY
FARTHER SOUTH WITH THE SFC LOW TRACK...PUSHING THE THREAT OF MIXED
PRECIP/FZRA/DRIZZLE SOUTH OF THE CWA BY TUESDAY EVENING. SYSTEM
FINALLY SLIDES EAST OF THE REGION WEDNESDAY NIGHT WITH STRONG NW
WINDS RAPIDLY SUBSIDING WEDNESDAY EVENING.
THE UPPER LEVEL PATTERN REMAINS ACTIVE THROUGH THE REMAINDER OF
THE WEEK WITH THE NEXT SHORT-WAVE TROUGH EXPECTED THURSDAY AND
ANOTHER FRIDAY. THESE FEATURES ARE FARTHER NORTH AND WILL BE
MOISTURE STARVED SO ONLY EXPECTING BRIEF BOUTS WITH SOME LIGHT
SNOW EACH DAY. TEMPERATURES WELL BELOW AVERAGE ARE ANTICIPATED
WEDNESDAY THROUGH SATURDAY.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
MVFR CLOUDS ALONG WITH A FEW SNOW SHOWERS WILL AFFECT MBG...ABR
AND ATY INTO THE EARLY EVENING AS THE RESPONSIBLE LOW PRESSURE
AREA MOVES EAST. VISIBILITIES WILL BE MAINLY MVFR WITH OCNL IFR
AT TIMES. OTHERWISE...THE LOW CLOUDS WILL SLOWLY MAKE THEIR WAY
EAST OF THE REGION TONIGHT. VFR CONDITIONS ARE EXPECTED LATER
TONIGHT AND MONDAY. ALSO...THE STRONG NORTHWEST WINDS TODAY AT 20
TO 35 KNOTS WITH HIGHER GUSTS WILL DIMINISH QUICKLY THIS EVENING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING
FOR BROWN-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-MCPHERSON-
POTTER-SPINK-WALWORTH.
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-
DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-
JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-
SULLY-WALWORTH.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR BUFFALO-
HAND-HUGHES-HYDE-JONES-LYMAN-STANLEY-SULLY.
MN...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR BIG STONE-TRAVERSE.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR BIG
STONE-TRAVERSE.
&&
UPDATE...CONNELLY
SHORT TERM...SD
LONG TERM...CHURCH
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, Feb 26, 2:37 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 237 PM CST SUN FEB 26 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-272045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 237 PM CST SUN FEB 26 2012 /137 PM MST SUN FEB 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW AND BREEZY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. LESS THAN AN INCH OF ADDITIONAL SNOWFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS ON TUESDAY AND WEDNESDAY WITH SIGNIFICANT ACCUMULATING SNOW POSSIBLE. THE LATEST INDICATIONS ARE THAT THE MAJORITY OF THE REGION COULD SEE SNOWFALL AMOUNTS IN EXCESS OF 8 TO 14 INCHES. GUSTY WINDS ARE POSSIBLY WITH THIS SYSTEM AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:21 AM CST | Winter Storm Watch | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 12 hr |
Nearby
Blizzard Watches in South Dakota, 2012Blizzard Watches in Minnesota, 2012Every blizzard watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.